So I had my 3rd-step takedown procedure way back in February and things have not improved. It actually seems like they're getting worse. Since surgery, I've been awake 2-3 times a night and an additional 8-10 times throughout the day. I'm a seventeen-year-old and my doctor was confident I would recover and get back to normal life quickly, but I'm starting to doubt it. It's been over 7 months now and if I've made any improvement, it's barely noticeable. I had an flex-sig pouch scope procedure a couple months ago that confirmed I had Pouchitis, so my doctor prescribed antibiotics. The 30 day prescription is long gone and it seems as if symptoms are getting worse. I've tried diet changes, Lomotil/Imodium, and probiotics and nothing makes a difference. Watery stool, urgency, and diaper rash have been, are, and probably will be my reality for the foreseeable future. Oh, and I just moved to Florida and insurance isn't covering any medicine or probiotics whatsoever, so I've been forced to cut my dosage of both. Should I start looking and asking about other options, or is chronic pouchitis no big deal?

Thanks in advance,

A Struggler

Original Post

Swag, it's too early to consider this chronic pouchitis - you were treated once with a single antibiotic. What antibiotic was it? DId it help, until you stopped it? It's common for some of the pouchitis antibiotics to fail for a given person, but it's unpredictable. For example, Flagyl alone never helped me, but Cipro was a wonder drug. Also, have you tried soluble fiber?

Swag, 

i had a lot of the issues you are dealing with. It really took me the better part of two years to get off of antibiotics. I know that sounds awful but I am seven years out and although I have had my share of complications I have been off antibiotics for at least a. few years  with just quick flash doses if I suspect  Pouchitis. 

For ome reason it seems some of us take longer for our pouches to adapt. Don't give up.  You may want to try another antibiotic. I too swear by Cipro  but  be very careful with overuse of this med   My overuse the first two years has given me constant  ear ringing and I'm struggling with this  at this time. 

Last edited by jeane

Add Reply

Post
Copyright © 2019 The J-Pouch Group. All rights reserved.
×
×
×
×
Link copied to your clipboard.
×